MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight/ethnicity: information unknown/not provided.Date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2020 and (b)(6) 2021.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's operative eye due to the patient has keratoconus.Visual acuity pre-op: 20/400 20/70 +2 uncorrected - pinhole.Visual acuity post-op: 20/200 20/40 +2 uncorrected - pinhole.There was no vitrectomy, incision enlargement, or sutures required.Another johnson & johnson lens (different model and diopter) was implanted as a replacement.The patient is very happy with the outcome.No further information is available.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that in the initial mdr the patient had keratoconus in section b5, which is a pre-existing condition, that can cause diminished visual acuity.The keratoconus refractive effect can be corrected with toric/astigmatic refraction in some cases.In this case, it appears the patient was initially implanted with a monofocal intraocular lens implant, which would not address the astigmatic refractive status due to the keratoconus.Thus subsequently, the lens initially implanted was explanted approximately 3 months later after the primary procedure, and was replaced with a toric lens implant, with the patient reportedly very happy with the results thereafter.Therefore, event is no longer considered a reportable serious injury and no further information will be provided under manufacturer report number 2648035-2021-07747.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11803471
Report Number2648035-2021-07747
Device Sequence Number3634842
Product Code HQL
UDI-Device Identifier05050474531482
UDI-Public(01)05050474531482(17)220829
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2022
Device Model NumberZCB00
Device Catalogue NumberZCB0000085
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;